# SDR CA081128001

- Difficulty date: November 25, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Dhav DHC8101
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Part number: PW120A
- Condition: Failed
- Location: Nr 2 Engine
- Part time: 27,846 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: L

## Discrepancy

(CAN) PRIOR TO TAKEOFF, THE CREW FELT A THUD AND GRINDING NOISE FROM THE NR 2 ENGINE AT 70 PERCENT TORQUE. THE ENGINE WAS IMMEDIATELY SHUTDOWN, BUT BY THE TIME THE TORQUE REDUCED TO ZERO PSI AND THE ITT OF THE ENG REACHED UP TO 1200 DEGREE CELSIUS. ENG WAS IMMEDIATELY SHUTDOWN AND TAKEOFF WAS ABANDONED. ON RETURN AT THE RAMP, BROKEN PIECES OF BLADES OF PWR TURBINE WERE FOUND IN THE TAIL EXHAUST PIPE. ALL PARAMETERS OF BOTH ENGINES WERE WITHIN LIMIT. AS SOON AS THE TAKEOFF ROLL INITIATED AND PWR WAS ADVANCED THROUGH 70 PERCENT TORQUE, A THUD AND GRINDING NOISE WAS HEARD FROM RT SIDE (NR 2 ENG) AND ACFT STARTED SWINGING TO THE RT. IMMEDIATELY, THE TAKEOFF WAS REJECTED AND WHILE LOWERING THE POWER LEVERS THE TORQUE DROPPED TO ZERO (0 PERCENT) AND AT THE SAME TIME ITT OF THE AFFECTED (NR 2 ENG) STARTED RISING VERY SHARPLY UP TO 1200 DEGREE C. MEMORY ITEMS OF THE ENGINE SHUTDOWN WERE CARRIED OUT.  THE CONDITION LEVER WAS IMMEDIATELY PUT TO "FUEL OFF" AND THE RT T-HANDLE WAS PULLED. ITT STARTED DROPPING WITH NO FIRE INDICATION. CHECK IAW THE QUICK REFERENCE HANDBOOK (QRH) WAS COMPLETED IAW CHECK LIST. ONCE EVERYTHING CAME UNDER CONTROL, THE ACFT WAS TAXIED BACK TO BASE.
